Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Holonomy invariant cochains for foliations

Author: John M. Franks
Journal: Proc. Amer. Math. Soc. 62 (1977), 161-164
MSC: Primary 57D30
MathSciNet review: 0431198
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of a holonomy invariant cochain for a foliation is developed generalizing the idea of a holonomy invariant measure. An example is given on a foliation in which every leaf has exponential growth, and it is shown that if the inclusion of every leaf is trivial on $ {H_1}$ for a codimension one transversally oriented foliation, then holonomy invariant cochains generate all of the one dimensional cohomology.

References [Enhancements On Off] (What's this?)

  • [1] M. Hirsch, A stable analytic foliation with only exceptional minimal sets, Dynamical Systems-Warwick 1974, Lecture Notes in Math., vol. 468, Springer-Verlag, Berlin and New York, 1975, pp. 9-10.
  • [2] M. Hirsch and W. Thurston, Foliated bundles, invariant measures, and flat manifolds, Ann. of Math. (2) 101 (1975), 369-390. MR 51 #6842. MR 0370615 (51:6842)
  • [3] J. Plante, Foliations with measure preserving holonomy, Ann. of Math. (2) 102 (1975), 327-361. MR 0391125 (52:11947)
  • [4] D. Ruelle and D. Sullivan, Currents, flows and diffeomorphisms, Topology 14 (1975), 329-338. MR 0415679 (54:3759)
  • [5] W. Thurston, The theory of foliations of codimension greater than one, Comment. Math. Helv. 49 (1974), 214-231. MR 51 #6846. MR 0370619 (51:6846)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57D30

Retrieve articles in all journals with MSC: 57D30

Additional Information

Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society